MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that post-operatively the patient presented with pco.The rayone aspheric rao600c iol was implanted on (b)(6) 2025 and pco was observed for the first time on (b)(6) 2025.The patient underwent an additional surgery on an unknown date and an nd: yag capsulotomy was performed.Pco is often referred to as "secondary cataract" and is due to the migration, proliferation and differentiation of lens epithelial cells.According to the american academy of ophthalmology, pco occurs in 20-50% of patients within 2-5 years of undergoing cataract surgery.Potential risk factors include the presence of conditions such as diabetes, uveitis, myotonic dystrophy, retinitis pigmentosa and traumatic cataract.The patient in this case presented with pco just shy of two months after cataract surgery.This is too soon for typical pco and this may indicate that some other condition caused the onset of symptoms e.G., fibrin reaction.Capsular bag distension syndrome (cbds); however, this cannot be verified.Our review of production records for the rayone aspheric rao600c batch 074246970 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 074246970.The root cause of the event cannot be established from the limited evidence and information available.
 
Event or Problem Description
On 13th may 2025, rayner received notification from a us healthcare facility of an event that occurred following implantation of a rayone aspheric rao600c.The event description provided states that post-operatively, the patient presented with posterior capsule opacification (pco) necessitating a yag capsulotomy.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key22123065
Report Number3012304651-2025-00152
Device Sequence Number17206227
Product Code HQL
UDI-Device Identifier05029867692260
UDI-Public05029867692260
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number074246970
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown